Endocrinol Metab > Volume 25(3); 2010 > Article
Endocrinology and Metabolism 2010;25(3):240-244.
DOI: https://doi.org/10.3803/EnM.2010.25.3.240    Published online September 1, 2010.
A Case of Pheochromocytoma Crisis with Acute Myocardial Infarction Induced by Glucocorticoids Administration.
Woo Sun Rou, Sang Kyung Jung, Sung Yun Lee, Yun Jeong Lee, Dong Jun Kim, Young Doo Kim, Hyung Yoon Kim, Sunhee Chang, Jung Hyun Noh
1Department of Internal Medicine, Ilsan Paik Hospital, Inje University College of Medicine, Goyang, Korea. jhnoh@paik.ac.kr
2Department of Pathology, Ilsan Paik Hospital, Inje University College of Medicine, Goyang, Korea.
Abstract
The most common symptoms of pheochromocytoma are paroxysmal or sustained hypertension, or symptoms of paroxysmal adrenergic stimulation such as palpitation, headache, and diaphoresis. These patients can on rare occasion reveal or be complicated with cardiovascular symptoms such as arrhythmia, cardiomyopathy, acute coronary syndrome and cardiogenic shock. These cardiac manifestations of pheochromocytoma may delay the diagnosis, which can cause a catastrophic outcome. A pheochromocytoma crisis is provoked by surgery, anesthesia, exercise and, several drugs and it is known to be an endocrine emergency with mortality as high as 85%. Many classes of drugs are well known to precipitate adverse reactions, but the presentation of pheochromocytoma after the administration of steroid has rarely been reported. We report here on a case of pheochromocytoma crisis with acute myocardial infarction after the patient took prednisolone. Furthermore, we discuss the mechanism of glucocorticoid induced crisis and myocardial infarction in pheochromocytoma patients.
Key Words: Glucocorticoids, Myocardial infarction, Pheochromocytoma


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society.

Developed in M2PI

Close layer
prev next